Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 197, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2011, 6:14 PM CDT for Clarke County, Mississippi. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 15, 2011, 6:48 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 6:22 PM CDT | HAIL 1.25 | Quitman, MS | |
| Apr 15, 6:27 PM CDT | HAIL 1 | Quitman, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 14.6
The text
As transmitted, in the capitals the NWS used until 2016.
098
WUUS54 KJAN 152314
SVRJAN
MSC023-160000-
/O.NEW.KJAN.SV.W.0197.110415T2314Z-110416T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF QUITMAN...
* UNTIL 700 PM CDT
* AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BARNETT MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DE
SOTO...STONEWALL...SABLE...CRANDALL...SYKES...MIDDLETON AND SNELL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3189 8846 3188 8849 3184 8866 3182 8889
3185 8891 3211 8891 3224 8862 3223 8843
TIME...MOT...LOC 2314Z 244DEG 50KT 3199 8883
$$
OLB2 follow-up statements
851
WWUS54 KJAN 152322
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT FRI APR 15 2011
MSC023-160000-
/O.CON.KJAN.SV.W.0197.000000T0000Z-110416T0000Z/
CLARKE MS-
622 PM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CLARKE COUNTY...
AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
QUITMAN MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRANDALL...SYKES...MIDDLETON AND SNELL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR EASTERN MISSISSIPPI.
&&
LAT...LON 3203 8845 3197 8846 3193 8865 3192 8879
3195 8884 3201 8885 3212 8882 3223 8863
3223 8843
TIME...MOT...LOC 2322Z 244DEG 50KT 3204 8871
$$
OLB017
WWUS54 KJAN 152348
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT FRI APR 15 2011
MSC023-152359-
/O.CAN.KJAN.SV.W.0197.000000T0000Z-110416T0000Z/
CLARKE MS-
648 PM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR CLARKE COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR EASTERN MISSISSIPPI.
LAT...LON 3203 8845 3197 8846 3193 8865 3192 8879
3195 8884 3201 8885 3212 8882 3223 8863
3223 8843
TIME...MOT...LOC 2349Z 244DEG 50KT 3218 8830
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:24 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 15, 3:24 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 324 PM CDT FRI APR 15 2011 ...WIDESPREAD SEVERE WEATHER OUTBREAK CONTINUES THIS AFTERNOON AND EVENING... .SHORT TERM...VOLATILE ATMOSPHERIC CONDITIONS WILL CONTINUE FOR THE AREA THIS AFTERNOON...CONTINUING INTO THE EARLY EVENING HOURS OVER ECNTRL/SERN ZONES. 0-1KM HELICITY VALUES REMAIN BETWEEN 200-300 AHEAD OF THE DRYLINE WITH DEEP LAYER SHEAR IN EXCESS OF 60 KTS AT MANY LOCATIONS. STRONG UPPER DIVERGENCE PERSISTS AS A POTENT UPPER JET PUNCHES INTO THE AREA. AFTERNOON HEATING HAS INTENSIFIED INSTABILITY WITH SURFACE CAPE VALUES GENERALLY FROM 1500-3000...EXCEEDING 3000 OVER A LARGE PORTION OF SRN MS. THE DEEP UPPER LOW PIVOTING OUT FROM THE SRN PLAINS HAS PROVIDED BROAD UPPER ASCENT ACROSS THE AREA THAT HAS PROVIDED ADDITIONAL UPPER SUPPORT TO WIDESPREAD CONVECTION ACROSS THE AREA. CURRENT HIGH REZ MODEL INDICATIONS ARE THAT SUPERCELLULAR STORM ACTIVITY WILL PERSIST AHEAD OF THE DRY LINE...WHICH WAS ROUGHLY LOCATED FROM NATCHEZ TO JACKSON TO STARKVILLE BY LATE AFTERNOON. A SMALLER SCALE SHORTWAVE MOVING AROUND THE LARGER SYSTEM SERVED TO SLOW THE EWD PROGRESSION OF THE DRYLINE EARLIER TODAY BUT THIS FEATURE HAS EXITED THE AREA AND THE DRYLINE SHOULD BEGIN TO SPEED UP A BIT. GENERAL LARGE SCALE MODEL AGREEMENT IS THAT THE DRY LINE WILL REMAIN POSITIONED FROM NE MS TO SCNTRL ZONES BY 00Z AND SHIFT OUT OF THE AREA SHORTLY AFTER. IN THE MEANTIME STRONG DAMAGING TORNADOES WILL BE POSSIBLE ALONG AND AHEAD OF TIGHT SURFACE CONVERGENCE ALONG THE DRYLINE. SUPERCELLS... WHICH WILL BE SCATTERED AHEAD OF THIS LINE... WILL PROVIDE THE BEST CHANCE OF DAMAGING TORNADOES. THE RISK OF SEVERE STORMS WILL GRADUALLY DECREASE FROM THE WEST AS THE DRYLINE EDGES EWD...THE RISK OF ALL TYPE OF SEVERE WEATHER PERSISTING OVER EXTREME ECNTRL/SERN ZONES THROUGH 8 OR 9 PM. THE AIR MASS DRIES AND STABILIZES QUICKLY IN THE WAKE OF THE DRYLINE. WLY WIND WILL DEVELOP LATE TONIGHT TONIGHT IN THE WAKE OF THE SURFACE TROUGH WITH HEALTHY COLD AIR ADVECTION DEVELOPING LATE TONIGHT INTO SATURDAY. CONDITIONS WILL BE NOTICEABLY COOLER AND LESS HUMID FOR SATURDAY. AFTERNOON SURFACE OBS TODAY INDICATE TEMPERATURES IN THE 50S AND 60S TO OUR W/NW WITH SIGNIFICANTLY COOLER TEMPS FORECAST AT 925/850 MBS HERE TOMORROW. WILL SEE BELOW NORMAL TEMPERATURES LATE TONIGHT AND SATURDAY AND HAVE CUT MAV MOS HIGHS SLIGHTLY FOR SATURDAY AFTERNOON. A SECONDARY WAVE WILL DROP INTO THE AREA FROM THE NW LATE TONIGHT...DELAYING THE EXIT OF THE TROUGH UNTIL EARLY SATURDAY AFTERNOON...MAINTAINING AREAS OF CLOUDS...PARTICULARLY OVER NRN AND ECNTRL ZONES...INTO THE AFTERNOON. SURFACE RIDGING BEGINS TO REBUILD LATER TOMORROW WITH A SURFACE HIGH CENTER POSITIONED OVER THE AREA SATURDAY NIGHT. SLY LOW FLOW RETURNS LATE SUNDAY INTO SUNDAY NIGHT WITH INCREASING WARM AIR ADVECTION/ISENTROPIC LIFT. TEMPERATURES WILL BEGIN A WARMING TREND SUNDAY BUT THE AIR MASS WILL REMAIN DRY. THE SRN FRINGES OF AN UPPER WAVE MOVIE ACROSS NRN MS SUNDAY NIGHT. ALTHOUGH ASSOCIATED WITH WEAK SYNOPTIC LIFT...MOISTURE WILL REMAIN VERY LIMITED AND THE FORECAST WILL REMAIN DRY. /03/ .LONG TERM...A FLATTER ZONAL FLOW PATTERN ACROSS THE CONUS SHOULD KEEP STORM SYSTEM MOVING RIGHT ALONG FOR MUCH OF NEXT WEEK. SURFACE HIGH(1020MB) OVER AL EARLY SUNDAY WILL MOVE OFF SRN GA COAST BY MONDAY ALLOWING ANOTHER QUICK RETURN FLOW PATTERN TO SET UP STARTING SUNDAY NIGHT INTO MONDAY FOR THE LOWER MS VALLEY. SEVERAL MID LEVEL SHORTWAVES WILL BE RACING THROUGH THE FLOW IN THE CENTRAL AND ERN CONUS. IN RESPONSE...DEEP MOISTURE WILL INCREASE OVER OUR CWFA PROBABLY IN ABOUT 2 TO 3 DAY INTERVALS...THE FIRST BEING ON TUESDAY...THEN THURSDAY AND FINALLY SATURDAY. THE POSITION OF A QUASI-STATIONARY FRONTAL SYSTEM OVER THE MID SOUTH OR GULF STATES WILL BE KEY TO FOCUSING RAINFALL DURING THE WEEK. MODEL CONSENSUS MOVES A PLAINS LOW ACROSS THE OZARKS HEADING NEWD TUESDAY DRAGGING A COLD FRONT TOWARD OUR CWA TUESDAY NIGHT INTO WEDNESDAY AS IT STALLS OUT. THE STALLING FRONT GETS STUCK UNDER PREVAILING SWLY FLOW ALOFT SO UNCERTAINTY IN THESE FEATURES WILL BE ABOVE NORMAL. ANY QPF SHOULD INITIALLY BE UNDER ONE INCH BEFORE MID WEEK HOWEVER PATTERN SUGGESTS A HEAVY RAINFALL EPISODE COULD BE SETTING UP FOR THE TN VALLEY/MID SOUTH OR GULF STATES BY THE END OF NEXT WEEK. /40/ && .AVIATION...DANGEROUS FLYING CONDS XPCTD THRU THE DAY TODAY AS A STRONG STORM SYSTEM CROSSES THE REGION. SCATTERED TO NUMEROUS TSTMS WILL PERSIST THRU THE DAY...WITH THE GREATEST COVERAGE OF STORMS INVOF OF JAN/GTR/HBG/MEI. MOD TO SEVERE TURBULENCE...GOLF BALL SIZE HAIL AND TORNADOES WILL BE PSBL ACROSS THESE AREAS. MVFR/OCSNL VFR CIG XPCTD TO ACCOMPANY THE SEVERE WEATHER ALONG WITH GUSTY SOUTH SFC WINDS...PEAKING IN THE 20-30KT RANGE. STORMS WILL PUSH EAST INTO AL THIS EVENING...WITH A SHIFT TO WESTERLY WINDS XPCTD BEHIND A COLD FRONT THAT WILL PASS OVER THE REGION. SKIES WILL BE VFR...GENERALLY CLEAR...IN THE WAKE OF THE FRONT TONIGHT WITH SCT-BKN DECKS AROUND 4K FT POSSIBLE IN THE NW. /BK/03/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 46 69 42 77 / 28 8 8 6 MERIDIAN 45 70 40 78 / 48 8 9 6 VICKSBURG 47 69 40 78 / 11 8 6 6 HATTIESBURG 50 75 44 79 / 39 8 5 6 NATCHEZ 46 67 39 75 / 13 5 4 6 GREENVILLE 47 65 42 77 / 9 8 6 6 GREENWOOD 46 65 40 77 / 11 8 7 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/40/BK
Hazardous weather outlook, Apr 15, 4:21 AM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CDT FRI APR 15 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-160930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL BE CROSSING LOCATIONS WEST OF A LINE FROM TALLULAH LOUISIANA TO WINONA MISSISSIPPI THIS MORNING. INITIALLY... THE PRIMARY THREAT WITH THESE SEVERE STORMS WILL BE DAMAGING WINDS OF 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. THIS LINE SHOULD GRADUALLY BREAK UP DURING THE MID MORNING HOURS WITH A RISK OF SEVERE WEATHER CONTINUING AND INCLUDING TORNADOES...DAMAGING WINDS OF 75 MPH...AND HAIL TO THE SIZE OF GOLFBALLS POSSIBLE. THE MAIN RISK SHOULD SHIFT TO THE SOUTHEAST DURING THE MIDDAY HOURS AND END COMPLETELY BEFORE MID AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL CONTINUE THROUGH MOST OF THE MORNING HOURS BUT SHOULD NOT BE NEEDED AFTER ABOUT 3 PM. MSZ029>033-037>039-043>046-048>066-072>074-160930- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE REGION TODAY. A LINE OF SEVERE THUNDERSTORMS MOVING IN FROM THE WEST THIS MORNING SHOULD BEGIN BREAKING UP ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY CORRIDOR BEFORE NOONTIME. THEN...SCATTERED SEVERE SUPERCELLS ARE EXPECTED TO FORM DURING THE MIDDAY AND EARLY AFTERNOON HOURS ESPECIALLY IMPACTING EAST CENTRAL AND SOUTH MISSISSIPPI. AT THIS POINT...THERE WILL BE AN ENHANCED RISK OF TORNADOES...WHICH COULD BE STRONG...DAMAGING WINDS TO 80 MPH... AND HAIL UP TO THE SIZE OF BASEBALLS. THE MOST LIKELY TIME FOR THESE STORMS WILL BE FROM NOON TO 800 PM. THE THREAT OF SEVERE WEATHER WILL END FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT SWEEPS EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH EARLY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Apr 15, 5:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG 6 N GORE SPRINGS 33.85N 89.61W
04/15/2011 GRENADA MS EMERGENCY MNGR
TREES DOWNED...BLOCKING GUMS CROSSING RD IN EASTERN
GRENADA CO.
0955 AM TSTM WND DMG 1 NE LE TOURNEAU 32.22N 90.93W
04/15/2011 WARREN MS EMERGENCY MNGR
TREES DOWNED BLOCKING US HIGHWAY 61 IN THE 7000 BLOCK
0955 AM HAIL 2 ENE LE TOURNEAU 32.22N 90.91W
04/15/2011 E0.75 INCH WARREN MS EMERGENCY MNGR
1000 AM TSTM WND DMG 2 ESE VICKSBURG 32.32N 90.85W
04/15/2011 WARREN MS EMERGENCY MNGR
TREES WERE DOWNED ALONG LAKEWOOD HILL RD
1050 AM HAIL CLINTON 32.34N 90.33W
04/15/2011 E0.75 INCH HINDS MS BROADCAST MEDIA
REPORTED ALONG US HIGHWAY 80
1140 AM FLASH FLOOD ACKERMAN 33.31N 89.17W
04/15/2011 CHOCTAW MS EMERGENCY MNGR
MULTIPLE ROADS FLOODED IN CHOCTAW COUNTY...WITH SOME
ROADS POSSIBLY WASHED OUT
1145 AM FLASH FLOOD 3 N POSSUMNECK 33.18N 89.75W
04/15/2011 ATTALA MS AMATEUR RADIO
WATER WAS REPORTED OVER MS HIGHWAY 440 NEAR POSSUMNECK
&&
DLLocal storm report, Apr 15, 5:48 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO 2 S QUITMAN 32.01N 88.72W
04/15/2011 CLARKE MS TRAINED SPOTTER
RAIN WRAPPED TORNADO CROSSING US HWY 45. REPORTED BY ULM
STORM CHASERS.
&&Local storm report, Apr 15, 5:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG QUITMAN 32.04N 88.72W
04/15/2011 CLARKE MS LAW ENFORCEMENT
TREES DOWN...ONE ON A MOBILE HOME
0542 PM HAIL QUITMAN 32.04N 88.72W
04/15/2011 E1.75 INCH CLARKE MS LAW ENFORCEMENT
&&Local storm report, Apr 15, 5:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 W QUITMAN 32.04N 88.74W
04/15/2011 E4.25 INCH CLARKE MS BROADCAST MEDIA
&&Local storm report, Apr 15, 6:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TORNADO 1 S MOSELLE 31.49N 89.28W
04/15/2011 JONES MS EMERGENCY MNGR
FIREFIGHTER SPOTTED A TORNADO
&&Local storm report, Apr 15, 6:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 3 NNE QUITMAN 32.08N 88.70W
04/15/2011 E2.75 INCH CLARKE MS BROADCAST MEDIA
NEAR CLARKCO STATE PARK. ENDED AROUND 6 PM.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:31 AM CDT | Special Weather Statement | JAN | Bolivar, Washington | 69 min |
| Apr 15, 4:14 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Apr 15, 4:43 AM CDT | Tornado Warning | JAN | Bolivar, Washington | 47 min |
| Apr 15, 5:18 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Leflore, Sunflower, Washington | 42 min |
| Apr 15, 5:29 AM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 61 min |
| Apr 15, 5:30 AM CDT | Tornado Warning | JAN | Washington | 30 min |
| Apr 15, 5:57 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sharkey and 2 more | 48 min |
| Apr 15, 6:11 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 34 min |
| Apr 15, 6:20 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 25 min |
| Apr 15, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Montgomery, Webster and 1 more | 49 min |
| Apr 15, 6:46 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 59 min |
| Apr 15, 6:56 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 64 min |
| Apr 15, 7:31 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 44 min |
| Apr 15, 7:42 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 63 min |
| Apr 15, 7:50 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 40 min |
| Apr 15, 8:00 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 5 hr |
| Apr 15, 8:09 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes, Yazoo | 66 min |
| Apr 15, 8:15 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 60 min |
| Apr 15, 8:18 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 27 min |
| Apr 15, 8:33 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw | 57 min |
| Apr 15, 8:36 AM CDT | Tornado Warning | JAN | Attala, Holmes | 54 min |
| Apr 15, 8:50 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 40 min |
| Apr 15, 8:54 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Montgomery, Oktibbeha and 1 more | 3 hr |
| Apr 15, 9:18 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Lowndes, Noxubee, Oktibbeha, Winston | 42 min |
| Apr 15, 9:24 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 66 min |
| Apr 15, 9:34 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 56 min |
| Apr 15, 9:45 AM CDT | Tornado Warning | JAN | Attala, Holmes | 60 min |
| Apr 15, 10:01 AM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston | 5 hr |
| Apr 15, 10:03 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 57 min |
| Apr 15, 10:12 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 63 min |
| Apr 15, 10:21 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 15 min |
| Apr 15, 10:26 AM CDT | Tornado Warning | JAN | Claiborne, Hinds, Madison | 64 min |
| Apr 15, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 47 min |
| Apr 15, 10:33 AM CDT | Tornado Warning | JAN | Clarke | 57 min |
| Apr 15, 10:41 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Montgomery | 64 min |
| Apr 15, 10:42 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Apr 15, 10:50 AM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery | 31 min |
| Apr 15, 10:52 AM CDT | River Flood Warning | JAN | Attala, Holmes | 14 days |
| Apr 15, 11:14 AM CDT | Tornado Warning | JAN | Clarke | 18 min |
| Apr 15, 11:18 AM CDT | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 41 min |
| Apr 15, 11:20 AM CDT | Tornado Warning | JAN | Madison, Rankin | 39 min |
| Apr 15, 11:28 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 47 min |
| Apr 15, 11:42 AM CDT | Tornado Warning | JAN | Clay, Lowndes | 47 min |
| Apr 15, 11:46 AM CDT | Tornado Warning | JAN | Attala, Choctaw | 33 min |
| Apr 15, 11:49 AM CDT | Tornado Warning | JAN | Leake, Scott | 43 min |
| Apr 15, 11:55 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Lowndes and 4 more | 3 hr |
| Apr 15, 12:09 PM CDT | Tornado Warning | JAN | Oktibbeha | 51 min |
| Apr 15, 12:14 PM CDT | Tornado Warning | JAN | Leake, Neshoba | 61 min |
| Apr 15, 12:27 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 63 min |
| Apr 15, 12:49 PM CDT | Tornado Warning | JAN | Kemper | 56 min |
| Apr 15, 12:56 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 43 min |
| Apr 15, 1:06 PM CDT | Tornado Warning | JAN | Copiah, Lincoln | 54 min |
| Apr 15, 1:12 PM CDT | Tornado Warning | JAN | Rankin, Simpson | 48 min |
| Apr 15, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 64 min |
| Apr 15, 1:42 PM CDT | Tornado Warning | JAN | Scott, Smith | 48 min |
| Apr 15, 1:46 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 59 min |
| Apr 15, 1:46 PM CDT | Tornado Warning | JAN | Copiah, Simpson | 59 min |
| Apr 15, 1:48 PM CDT | Tornado Warning | JAN | Attala, Holmes | 57 min |
| Apr 15, 2:12 PM CDT | Tornado Warning | JAN | Jasper, Newton | 63 min |
| Apr 15, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 58 min |
| Apr 15, 2:23 PM CDT | Tornado Warning | JAN | Jasper, Smith | 67 min |
| Apr 15, 2:41 PM CDT | Tornado Warning | JAN | Attala, Choctaw | 49 min |
| Apr 15, 2:42 PM CDT | Tornado Warning | JAN | Kemper | 18 min |
| Apr 15, 2:48 PM CDT | Tornado Warning | JAN | Lauderdale | 57 min |
| Apr 15, 3:05 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 55 min |
| Apr 15, 3:11 PM CDT | Tornado Warning | JAN | Oktibbeha | 64 min |
| Apr 15, 3:14 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 61 min |
| Apr 15, 3:15 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Jefferson | 60 min |
| Apr 15, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 66 min |
| Apr 15, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 40 min |
| Apr 15, 3:46 PM CDT | Tornado Warning | JAN | Clay, Lowndes | 59 min |
| Apr 15, 3:54 PM CDT | River Flood Warning | JAN | Clay | 68 hr |
| Apr 15, 3:54 PM CDT | River Flood Warning | JAN | Lowndes | 3 days |
| Apr 15, 3:54 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 66 min |
| Apr 15, 3:55 PM CDT | Tornado Warning | JAN | Simpson | 50 min |
| Apr 15, 3:56 PM CDT | Tornado Warning | JAN | Clarke | 34 min |
| Apr 15, 4:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 32 min |
| Apr 15, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 63 min |
| Apr 15, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Smith | 51 min |
| Apr 15, 4:30 PM CDT | Tornado Warning | JAN | Lamar, Marion | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.